By Anonymous - 19/10/2009 18:09 - United States

Today, I had a UTI. After, taking some sample medicine my doctor gave to me, I had a lot of back pain and nausea. I also spent 6 hours in the ER with no health insurance because I thought I was urinating blood. Nope, "peeing red" is just a little side effect my doctor forgot to inform me of. FML
I agree, your life sucks 33 129
You deserved it 4 528

Add a comment

You must be logged in to be able to post comments!

Top comments

You do realize that you're supposed to read the side effects part right ..... The doctor should assume that you have a brain and can read.

.... move to Canada. :P

Comments

So... what's the new name for a golden shower in this situation? Crimson bath?

Hahahahaha! nice one!

In Alabama, they'd call it a Crimson Tide. A couple of days ago, someone's UTI medicine made them pee orange. I called it a Pumpkin Shower for the color and as a tie-in with the Halloween festivities. I wouldn't be surprised if another drug comes out that causes Purple Rain.

Really, you didn't know that UTI medicine turns your pee orange? I could understand if you were a guy that had never had one, but you're most likely a girl, and thus will have many more in the future and probably know several girls that have had them. It's a pretty well known side-effect that is referenced in pop culture quite often.

Tarynkd (#21), I know what you are talking about! ;) That Alabama defense is really stiff. When the Crimson Tide is at home, the visitors find it impossible to make any penetration.

yeah and i wonder how the waiting room docs didn't know at all???

ewwwwwwwwwww #1s picture is scaring the shit out of me. FAGGOT

Crimson Tide? Need a tampon?

Saw this same scenario on MLIA. Not saying it's fake, but definitely coincidental.

.... move to Canada. :P

yeah that would be free for us.. so would the visit to the doctor... and so would the operation if anything had really been wrong with us.

You do realize that you're supposed to read the side effects part right ..... The doctor should assume that you have a brain and can read.

Totally agree. That stupid little paper comes with it for a reason. YDI OP.

you don't think the doctor could quickly say "Oh before you take those, don't be scared if you pee red"

You don't think the OP could be proactive in their own health and either read the directions or ask the doctor of any possible side effects? People always blame health care providers instead of being responsible for themselves.

Can you not read? It clearly says "sample medicine".

Out of curiosity, what medicine were you taking? I've never heard of that side effect, and I like to stay informed on health matters.

It's likely a dye that's in the pill. I have vitamins that make me pee neon yellow, and there's an OTC medication for UTIs (Azo) that makes you pee red/orange.

o.o wow that's weird

The brand name is AZO. You can buy it over the counter and it's used to help with the pain and discomfort that comes with a UTI. Also known as Phenazopyridine. It turns your pee a red-orange color because of the die in it. Usually doctors warn you of this but I guess OP wasn't informed.

YDI for not reading the side effects before taking the medication. Seriously. You need to take some responsibility for your own healthcare, not just blindly doing whatever your doctor says and hoping the magic pills make you better. Do some research, ffs.

I have to agree. It's not like the medication doesn't come with a pamphlet about the medicine and what it does and the side effects. And I've taken that medicine before. It turns your pee orange, not red.

And you know what? I'll never find myself in this situation because I'm a Canadian who is smart enough to read the side effects.

One of the many reasons to be proud of the Canadian soil I stand on.

"When using this product -stomach upset may occur, taking this product with or after meals may reduce stomach upset - your urine will become reddish-orange in color. This is not harmful, but care should be taken to avoid staining clothing or other items." Your back should hurt... If you have a UTI, your kidneys are affected. Read.

Well, not necessarily. I've had bladder infections before without experiencing any back pain. But yeah, anyone who passed high school bio ought to know that kidneys are part of your urinary tract, and they are located in the back.

Recently I was at the ER after blacking out. While there, they did a full range of blood and urine tests to find out what happened. It wasn't why I blacked out, but they found I had a subclinical UTI (i.e. no symptoms to indicate an infection). So, if back pain wasn't an initial symptom, I'd say it's okay to be concerned, but definitely not ER worthy.

hows that funny? that happened to my mom yesterday and we were so worried..

You should have asked your doctor about the side effects of any medicine you get.